MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.7
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.7mm, micl13.7, -11.5 diopter, implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2020.It was noted that one footplate was not positioned behind the iris during the initial implantation.Secondary surgical intervention was performed on (b)(6) 2020 to position the footplate and the problem was resolved.The reporter stated " it was not a defect of the iol".In the reporters opinion the cause of this event was due to the surgeon not recognizing that the footplate/haptic was out of position.
 
Additional Manufacturer Narrative
Corrected data: h6/h10 - patient code 3191: secondary surgical intervention (repositioning), "respositioning" should have been specified in initial medwatch report.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9844756
Report Number2023826-2020-00573
Device Sequence Number11484504
Product Code MTA
UDI-Device Identifier00841542103596
UDI-Public00841542103596
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberMICL 13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT # UNK; INJECTOR MODEL: MSI-TF, LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR